Jump to content
Important Survey - Please Participate ×

Feels like all hell broke loose


[Gr...]

Recommended Posts

I'm 69 years old and in my 10th day of taper. I've been on 1 and 1/2 mg of Klonopin for two years. My husband is using a jewelry scale to just take me down by 10%. Everything has been pretty good except for a few mild withdrawal symptoms. I thought I was going to go out of my mind today. I was screaming and crying and wanted to throw things. I have never felt like I wanted to die until today (I'm not literally going to commit suicide). I don't know what to do. I'm so afraid I'm going to have a stroke or heart attack at my age with this kind of stress. I can't do a substitution taper. I tried the Ashton method and I know it's very good for a lot of people, but with the diazepam added, I blacked out and my blood pressure went through the roof and I ended up in the hospital. I am sensitive to so many other meds . I'm even terrified to try the Gabapentin my psychiatrist wants me to take because now I the last place I want to end up is in a hospital during the virus. My husband ran out of the house screaming while ago because of course he can't understand what I'm going through. I know so many of you have been going to the same thing or worse. I just need some friendly advice...
Link to comment
Share on other sites

Hi Grandmainca,

 

You're really in the thick of acute withdrawal and it's rough.  I've been there and I understand, as most of us do here sadly.  I'm so sorry you're suffering. 

 

It seems clear your body is telling you to slow down your taper.  You're currently reducing by 10% - You can make smaller cuts - reducing your dose by 5% to start with.

 

The suggested guideline of making cuts of 5-10% every 10-14 days is just a guideline. Many members go slower, letting their symptoms guide them - making cuts when they feel symptoms have stabilized.  I hope you'll consider this approach for yourself. 

 

I'm so glad you reached out.  Please keep reaching out.

 

Brighterday

Link to comment
Share on other sites

Thank you so much for your support. It's just so good to know we're not alone in this. I think I will slow down my taper. I can't imagine going on this way.

 

Thanks again,

 

Grandmainca(Grandma In CA♥️)

Link to comment
Share on other sites

Thank you so much for your support. It's just so good to know we're not alone in this. I think I will slow down my taper. I can't imagine going on this way.

 

Thanks again,

 

Grandmainca(Grandma In CA♥️)

 

Hi Grandma In CA, thank you for putting your name out there, I've been trying to pronounce Grandmainca in my head and mangling it terribly so this makes it so much better!  :smitten:

 

Brighterday gave you a good suggestion by the way, I'm glad to hear you're receptive to slowing things down.  We believe a symptom based taper is best, it's so important to listen to the cues your body is giving you and it gave you a big one today!  We provide guidelines to taper with, but really, who knows better what you need than you?

 

Your husband sounds wonderful by the way, it's sweet of him to help you measure your doses.  :smitten:

Link to comment
Share on other sites

Yes, he is very sweet and supportive. It's just obviously today was a very tough one for both of us. I will definitely listen to my body and do my best to do the taper safely.

 

And yes, I'm glad I finally spelled out my user name because as I can see now it does look very confusing. Is there anyway I can change it to that on my profile?

 

Thank you,

 

Grandma In CA♥️

Link to comment
Share on other sites

I'm 69 years old and in my 10th day of taper. I've been on 1 and 1/2 mg of Klonopin for two years. My husband is using a jewelry scale to just take me down by 10%. Everything has been pretty good except for a few mild withdrawal symptoms. I thought I was going to go out of my mind today. I was screaming and crying and wanted to throw things. I have never felt like I wanted to die until today (I'm not literally going to commit suicide). I don't know what to do. I'm so afraid I'm going to have a stroke or heart attack at my age with this kind of stress. I can't do a substitution taper. I tried the Ashton method and I know it's very good for a lot of people, but with the diazepam added, I blacked out and my blood pressure went through the roof and I ended up in the hospital. I am sensitive to so many other meds . I'm even terrified to try the Gabapentin my psychiatrist wants me to take because now I the last place I want to end up is in a hospital during the virus. My husband ran out of the house screaming while ago because of course he can't understand what I'm going through. I know so many of you have been going to the same thing or worse. I just need some friendly advice...

 

It really is a good idea (as others recommended) to do 5% cut instead of the 10% to lessen the intensity of your symptoms. It is true the older we get the scarier the withdrawal symptoms seem so you might want to have frequent follow ups with your doctors to share your worries with them. They can reassure you that you are on the right track and that will lessen your stress you might experience. Many of the doctors are doing online/video consultation instead of in person visit so no need to worry about Covid 19 infection. You are also right that you question the potential use of Gabapentin to ease your symptoms especially because of its side effects. I have tried it and caused me to be really spaced out, slow thinking and weirdly wired feeling. Psychiatrists are quick to prescribe medications, so we need to carefully evaluate the risks and benefits.

Tapering is not easy as you already experienced it, but with steady, slow, consistent approach you are going to ultimately win.

Link to comment
Share on other sites

Thanks, I am so glad I did not try the Gabapentin. I have telehealth appts. with both my Psych and therapist, but they both say I'm going too slowly! I don't understand that, but thank God for my Benzo Buddies because you know when you're going too fast!
Link to comment
Share on other sites

Thanks, I am so glad I did not try the Gabapentin. I have telehealth appts. with both my Psych and therapist, but they both say I'm going too slowly! I don't understand that, but thank God for my Benzo Buddies because you know when you're going too fast!

 

Your doctors do not know how You feel, after all it is your body. Sometimes we need to exaggerate our symptoms to make them truly understand. The goal is to get you through this as smoothly and permanently as possible. If you feel too sick you won't be able to stick with the schedule plus your quality of life matters. Unless there is a specific reason behind recommending fast tapering I am not sure why doctors would insist (some people need to get off faster due to planned pregnancy, surgery or other medical reasons).

Toward the end of my taper I lowered my dose with the help of a scale. Every day I shaved off a tiny amount so there was no sudden drop or "cut" just very mild, barely noticeable change in symptoms, which actually was very helpful. I had symptoms but there was no dramatic fluctuation.

I hope your appointments will go well and you receive all the support you need and deserve.

 

Link to comment
Share on other sites

Yes, he is very sweet and supportive. It's just obviously today was a very tough one for both of us. I will definitely listen to my body and do my best to do the taper safely.

 

And yes, I'm glad I finally spelled out my user name because as I can see now it does look very confusing. Is there anyway I can change it to that on my profile?

 

Thank you,

 

Grandma In CA♥️

 

Yes we can, I'll send you a PM.  ;)

Link to comment
Share on other sites

Tapering withdrawal is very difficult.?  Some ways to cope through the symptoms are to do deliberate deep breathing.  If you can stop yourself from a panic attack , you can teach your brain to cope.  It may seem impossible, but it’s not. 

 

Try this:  Breathe in slowly through the nose to count 4, hold breath to count 7, blow out forcefully through mouth to count 8.  Repeat until you feel calmer. 

 

This activates the lymbic nerve in the parasympathetic nervous system.  Benzos put it to sleep.  You need to activate it.  It’s the part of the nervous system that is supposed to work to calm you down.

 

I take gabapentin, low dose 300 mgs once a day at night.  I resisted at first.  I know I’ll have to taper it after I’m finished the clonazepam taper.  However, it’s a price I chose to pay.  It has made the taper so much easier, because I sleep at night.    Gabapentin at a very low dose has zero side effects for me.  Higher dose was awful.  As well, slowing down my taper amounts helped a lot.

 

I’m 65. 

 

 

Link to comment
Share on other sites

Yes, I do the deep breathing and it does help. As I had said I am concerned about trying to take the Gabapentin but if it gets down to it I will at least try it by starting with a very low dose. Great advice, thank you?
Link to comment
Share on other sites

×
×
  • Create New...